How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Kate McCoy, M.Ed, NBCC, LPC Your Own ...

Kate McCoy, M.Ed, NBCC, LPC
Kate McCoy, M.Ed, NBCC, LPC, Therapist
Category: Mental Health
Satisfied Customers: 5515
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
54658078
Type Your Mental Health Question Here...
Kate McCoy, M.Ed, NBCC, LPC is online now
A new question is answered every 9 seconds

What kind of effects can be caused by the "spice" drug on someone

Customer Question

What kind of effects can be caused by the "spice" drug on someone who has PTSD from serving in Afghanistan?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Kate McCoy, M.Ed, NBCC, LPC replied 1 year ago.
Hello, I'd like to help you with your question.

The effects of the Spice drug on a person depends very much on their own body chemistry. Each person reacts to any drug they take in different ways. However, the drug Spice does have a stronger effect on those with pre existing conditions, such as PTSD and can aggravate the symptoms already being experienced by the person taking it.

Spice is a synthetic drug of mixed herbs and chemicals made to mimic marijuana. It is not approved for consumption by humans and is considered dangerous due to the unknown effects on the brain and other possible results of ingesting the drug.

Because it is unclear how it affects the brain, there can be unpredictable results if someone uses the drug. The main component of Spice is the same psychoactive ingredient found in marijuana which can bind to brain receptors and lead to very strong physical and emotional reactions.

Due to the type of drug Spice is, it enhances and possibly magnifies previous symptoms. For example, if someone already is experiencing PTSD symptoms, using Spice can dramatically increase the symptoms and cause the user to act out or become ill. Spice has been known to increase blood pressure, cause hallucinations and agitation. In someone who already has symptoms of PTSD including agitation, using Spice can overwhelm their system and endanger the person's emotional well being and even their life.

I hope this has helped you,
Kate





May I please request that if you find the service I provided helpful at all that you rate me with three or above? Your rating is the only way I am reimbursed for my answer. Thank you so much!
Kate McCoy, M.Ed, NBCC, LPC, Therapist
Category: Mental Health
Satisfied Customers: 5515
Experience: Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Kate McCoy, M.Ed, NBCC, LPC and 2 other Mental Health Specialists are ready to help you
Customer: replied 1 year ago.

"KATE"


Is "spice" an addictive(mental/physical) drug as well? He has been smoking for around 3 years and has excessive anxiety problems. Unless he has some type of anti-anxiety meds and or smokes, he is unable to sleep and has projectile vomiting. Supposedly he does not smoke weed because it hurts his throat. Can someone develop psychotic behavior from this? What is the best treatment for this dependency? He has started to see someone for therapy at the VA for the PTSD.


I may have more questions later. Thanks for your help.

Expert:  Kate McCoy, M.Ed, NBCC, LPC replied 1 year ago.
Yes, it can be. Users experience withdrawal symptoms when they try to quit. The anxiety problems could definitely be connected to his use as well. Projectile vomiting could be a symptom because of the unknown effects of the drug on individuals but it could also be a symptom of a physical issue as well. He needs to see his doctor as soon as he can.

He could develop psychotic behavior. The drug is known to cause hallucinations which is a symptom of psychosis.

He needs to be screened by his doctor first then he needs to be referred to detox so he can be weaned off the drug. Treatment will not be effective otherwise.

Kate
Customer: replied 1 year ago.

I have already rated you as excellent. I may have an additonal question or two for you on this topic. Thanks for your help so far.

Expert:  Kate McCoy, M.Ed, NBCC, LPC replied 1 year ago.
You're welcome!

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/Dr.Keane/2013-8-20_204325_drkeane.64x64.jpg Dr. Keane's Avatar

    Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
  • http://ww2.justanswer.com/uploads/RE/resolutions66/2011-1-17_05728_IMG8202smilingeditedforJustAnswer.64x64.jpg Elliott, LPCC, NCC's Avatar

    Elliott, LPCC, NCC

    Psychotherapist

    Satisfied Customers:

    5024
    35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
  • http://ww2.justanswer.com/uploads/formybunch/2010-12-06_191055_img_0975.jpg Kate McCoy, M.Ed, NBCC, LPC's Avatar

    Kate McCoy, M.Ed, NBCC, LPC

    Therapist

    Satisfied Customers:

    3733
    Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
  • http://ww2.justanswer.com/uploads/DR/DrAkiraOlsen/2012-2-20_746_AkiraADpicmain.64x64.jpg Dr. Olsen's Avatar

    Dr. Olsen

    Psychologist

    Satisfied Customers:

    2336
    PsyD Psychologist
  • http://ww2.justanswer.com/uploads/norriem/2009-5-27_134249_nm.jpg Norman M.'s Avatar

    Norman M.

    Psychotherapist

    Satisfied Customers:

    2193
    UK trained in hypnotherapy, counselling and psychotherapy and have been in private practice. ADHP(NC), DEHP(NC), UKCP Registered and ECP.
  • http://ww2.justanswer.com/uploads/PsychologyProf/2010-07-15_171248_logos060400409.jpg Dr. Michael's Avatar

    Dr. Michael

    Psychologist

    Satisfied Customers:

    2177
    Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
  • http://ww2.justanswer.com/uploads/KURTEMMERLING/2010-07-23_215531_just_ask_picture1.jpg Steven Olsen's Avatar

    Steven Olsen

    Therapist

    Satisfied Customers:

    1727
    More than twenty years of expertise in counseling, psychological diagnosis and education
 
 
 

Related Mental Health Questions